Ask a doctor

Plump Cheeks After Botox

I had Botox in the crow's feet 5 weeks ago, and now my cheeks look too plump. When I smile, it makes deep wrinkles, where the cheek swells, and the under eyes meet. I look worse (with deeper wrinkles) than I was before. My face looks good when I make no expressions, but my cheeks are plump when I smile, and the deep creases or wrinkles are terrible. Will this eventually go down? I have a wedding in 2 months, and I'm worried it won't look better by then. Will Botox in the under eye area help to even out the plumpness? Thanks so much.

Doctor Answers (6)

Be patient! The effects of Botox are not permanent and should gradually disappear with time.

+2

Be patient! The effects of Botox are not permanent and should gradually disappear with time. By all means, you should discuss your concerns with your physician or nurse injector and get their input.

Thanks for your question. I hope this helps!


Englewood Plastic Surgeon

Many issues with BOTOX resolve in 2 to 6 weeks.

+2

I can't make out your issue in the photograph. However, what you are describing is a little too much weakening of the lower eyelid muscle at the lower outer corner of the eyelid.

This muscle is called the orbicularis oculi muscle. It surrounds the eye and at the edge of the eyelids, it functions to close the eyes. At the eyebrow it pulls the brow down and in opposition to the frontalis muscle of the forehead, it pinches the eyebrow so we can menace people. But just below the outer corner of the eyelid the muscle helps support the outer aspect of the lower eyelid.

Your treatment has smoothed the crows feet but at the price of heaping your cheeks which also contributes to the funny smile lines. Generally, these unwanted effects do not last quite as long as the total effect of treatment. It is likely that by the time of the wedding most or all of these effects will be gone.

Don't have your doctor chase this problem, let the BOTOX wear off. In the future, avoid BOTOX treatment below the outer corner of the eyelid, the so-called lateral raphe.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Botox in cheeks will probably last 3 months

+1

Hi mtoney,

he good news is that Botox in this area of the face will probably not last longer than three months so you should be fine for the wedding.

The bad news as you've discovered is that it is possible for Botox to migrate, affecting other areas of the face than it was intended for. This migration can be caused by injector error or too much dilution for the Botox. It's hard to pick up in the concern in the photograph, but we would suggest discussing the issue with your practitioner or searching for a more qualified one in your area. Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

It will get "back to normal"

+1

The good news is that the Botox will wear off gradually in around 3 months so you will return to your pre-injection appearance. It is possible that careful planning with additional Botox injections could improve your current situation (it is hard to say from your description and without seeing you), but I would be sure to go to a physician who is expert in the facial anatomy, muscle function, and injection technique.

Christopher W. Chase, MD
Chattanooga Plastic Surgeon
5.0 out of 5 stars 3 reviews

Botox around the eyes

+1

On the picture, it looks like you have quite a bit of Botox injected. Occasionally too much Botox around the eyes will relax and flatten the muscle around the orbit, and make things look similar to yours.

Not too worry, it will gradually wear off. You probably will not have much left in a couple of months, or you'll just have a little bit and it should look pretty good. I would recommend to stay away from additional injections in the meanwhile, especially so close to your wedding.

Stella Desyatnikova, MD
Seattle Facial Plastic Surgeon
4.5 out of 5 stars 17 reviews

Botox always goes away

+1

mtoney,

Since your event is in two months and you had the Botox one 5 weeks ago, there is a chance that the Botox will be wearing off by then.

The nice thing is that Botox always goes away. It is possible to inject Botox under your eyes, but please be cautious about who you let do this. Good Luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 56 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.